What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 25, 8:46 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 25, 8:46 PM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
946 PM EDT Fri Aug 25 2017
.UPDATE...
Showers and storms moving through south-central Georgia this
evening have the potential to produce occasional gusty winds.
These storms will generally move south-southwest along the
instability gradient (a line from about Tifton through
Tallahassee). Expect these storms to persist all the way to the
coast, with convection continuing in the Gulf through the night.
Updated PoPs to reflect this, otherwise no changes were made to
the forecast for tonight.
&&
.PREV DISCUSSION [724 PM EDT]...
.NEAR TERM [Through Tonight]...
Showers and storms will get a late kickoff today but once the east
coast seabreeze and a weak surface trough/frontal boundary interact,
isolated to widely scattered convection should develop this
afternoon and evening. Short term models indicate this convection
developing westward across SW GA and the FL Big Bend and perhaps
reaching the Apalachicola River area by late evening/around midnight
before dissipating. Mostly to partly cloudy skies are expected in
the overnight periods with lows in the mid 70s.
.SHORT TERM [Saturday Through Sunday Night]...
At the start of the period, weak ridging will be in place across
the western half of the forecast area. A tropical disturbance just
inland over the Central Florida Peninsula will be moving NE
across the state and into the Western Atlantic Sat-Sun. This will
result in a fairly tight PoP gradient across the forecast area as
the effects of dry NE flow keep rain chances 10 percent or less
across much of the region, though some areas in the Florida Big
Bend will have a chance of seeing scattered showers and
thunderstorms during the afternoon hours, especially on Saturday
as the tropical disturbance is nearer the area.
By late Sunday, the tropical disturbance is expected to be moving
away from NE Florida and as a result, the area will be left with
fairly light flow and dry conditions to start Monday. Expect
overnight temperatures on Sunday to drop into upper 60s in many
locations.
.LONG TERM [Monday Through Friday]...
At the start of the period, our region is essentially between a
departing tropical disturbance off the US East Coast and a nearly
stationary Harvey across Coastal Texas. This pattern looks to
persist through at least Tuesday and would produce below normal
rain chances in our region. Thereafter, model guidance this cycle
suggests that the trough moving through the Great Lakes on
Tuesday may not induce much northward movement in Harvey by mid
week and as a result, much of the associated tropical moisture
stays more to our west. The net effect of this change from
yesterday results in a forecast for Wednesday through Friday that
features PoPs near climatology for late August (around 40 percent
during the day). High temperatures will be in the upper 80s to
near 90.
.AVIATION [Through 00Z Sunday]...
Scattered showers and storms continue along a line that splits ECP
and TLH as well as ABY and VLD. This trend will likely continue
for the next few hours with the threat of impacted a specific
terminal being low. Near morning, there are indications that an
MVFR cloud deck will impact ABY and VLD, but will likely scatter
before reaching DHN and TLH. Showers and storms will be most
likely late tomorrow afternoon at VLD, TLH, and ECP.
.MARINE...
Swell from Harvey will arrive across the marine area this evening
and persist through the weekend. Even with winds 15 knots or less
through the weekend, seas will reach 4 to 5 feet at times offshore.
With the increase swell, dangerous surf and rip currents are
expected this week along the Florida Panhandle Beaches.
.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the next
several days.
.HYDROLOGY...
The forecast through Tuesday is on the drier side and as a result,
there are no immediate flood concerns. Increasing moisture by
Wednesday could result in some locally heavy rainfall, but given
the dry conditions over the last couple of weeks, any flood risk
is very low.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 93 72 91 69 / 50 10 10 10 0
Panama City 78 90 74 90 73 / 20 10 10 10 10
Dothan 74 91 69 89 68 / 10 10 0 10 0
Albany 74 91 69 89 68 / 20 10 0 0 0
Valdosta 73 90 69 89 67 / 60 20 0 10 0
Cross City 75 90 72 89 69 / 50 50 20 10 10
Apalachicola 76 90 74 90 72 / 30 20 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Saturday night for Coastal
Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Harrigan
NEAR TERM...Scholl
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Harrigan
MARINE...Godsey
FIRE WEATHER...Harrigan
HYDROLOGY...GodseyIn the hours before
Special weather statement, Aug 25, 8:00 PM EST, 2 hours before
Special Weather Statement
National Weather Service Tallahassee FL
900 PM EDT FRI AUG 25 2017
GAZ148-260145-
Berrien GA-
900 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR BERRIEN COUNTY UNTIL 945 PM
EDT...
At 859 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Willacoochee, moving southwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Nashville, Alapaha, Cottle, Berrien Co A/P, Allenville, Weber, Glory
and Bannockburn.
LAT...LON 3123 8305 3115 8304 3114 8305 3115 8316
3109 8317 3120 8334 3124 8333 3126 8338
3131 8344 3131 8343 3146 8315 3144 8314
3140 8314 3139 8312 3136 8311 3133 8306
3130 8306 3128 8304
TIME...MOT...LOC 0059Z 040DEG 11KT 3139 8305
03-WESTONSpecial weather statement, Aug 25, 8:42 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
942 PM EDT FRI AUG 25 2017
GAZ147-159-160-260230-
Brooks GA-Lowndes GA-Cook GA-
942 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOK...NORTHWESTERN
LOWNDES AND BROOKS COUNTIES UNTIL 1030 PM EDT...
At 942 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles north of Quitman, moving south at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Quitman, Hahira, Morven, Cecil, Dixie, Barney, Grooverville, Greggs,
Pidcock, Nankin, I-75 At Exit 29, Empress, Brooks Co A/p and Blue
Springs.
LAT...LON 3064 8345 3065 8367 3067 8375 3074 8374
3103 8362 3104 8357 3108 8358 3109 8357
3110 8357 3110 8356 3106 8335
TIME...MOT...LOC 0142Z 012DEG 15KT 3093 8355
03-WESTONSpecial weather statement, Aug 25, 8:44 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
944 PM EDT FRI AUG 25 2017
GAZ147-148-159>161-260230-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-
944 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK...SOUTHEASTERN
BERRIEN...LOWNDES...NORTHWESTERN LANIER AND EAST CENTRAL BROOKS
COUNTIES UNTIL 1030 PM EDT...
At 944 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Ray City, or near Nashville, moving south at
15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Nashville, Lakeland, Valdosta, Hahira, Ray City, Moody Air Force
Base, I-75 At Exit 16, Remerton, Meigs, Dasher, Naylor, Berrien Co
A/P, Barretts, New Lois, Hansell, Valdosta Regional Airport,
Kinderlou, Allenville, I-75 At Exit 22 and I-75 At Exit 11.
LAT...LON 3085 8308 3083 8309 3083 8310 3080 8310
3080 8312 3079 8313 3073 8314 3076 8343
3110 8334 3124 8324 3120 8305 3119 8305
3118 8304
TIME...MOT...LOC 0144Z 012DEG 15KT 3115 8316
03-WESTON